View Full Version : Ditropan questions
11-21-2004, 12:48 PM
Just wondering about some side effects of Ditropan (normal not XL).
I have heard about urinary retention and the difficulties with peeing, but how long after you start taking it does this normally start? I noticed it was beginning to get more difficult to pee after 3 days of taking 5 mg monring and evening.
And did anyone experience more bladder pain after starting the Ditropan? I was on it for 3 days before the pain began, and after 5 days I was in agony.
Have given up on the Ditropan already. Not having much luck with meds at the moment it seems.
Yes, that has happened to me just like that before. It also had to do with other medications that I was on that the two of them together were just too much for me.
The medication that has helped me the most thus far has been Vistaril.
11-21-2004, 02:28 PM
i get dizzy alot and out of breathe. constipation too, which isnt good for me because i have ibs-c. i have urine retention but its from my imipramine medication. i dont think ditropan has helped me at all but im afriad to go off it without doctor consent.
i dont have pain with my ic, so i cant help with that!
11-22-2004, 12:03 AM
I have taken Ditropan for as long as I can remember & have always had trouble with getting the dose right for me. I can only tolorate a very small dose 5mg a day & even then I have to split that into two seperate doses. I take 2.5mg in the morning & 2.5 in the afternoon. Anything higher than this I get huge problems in retention which cause me more pain in the long run. My new uro in Adelaide was still insisting that I have to take up to 15mg-30mg a day for it to work & I did try this for a couple of months & went through hell. I told him I had tried this years before & had trouble with it, & his answer was well this is all we can do for you at the moment. I took apon myself to go back to the low dose. Even though it is a smaller amount then what most take ( I think?) I find I still do get some benefit from it. I did stop it altogether at one stage & my frequency shot right back up again.
I would try still taking a very low dose & see if that does help any. It may still take a couple of months for the med to work well in your system.
Good Luck & remember not everyone has the same results with meds, but just try & give it a long enough trial before ditching it completely.
Talk to you soon
11-22-2004, 12:55 AM
Was going to PM you as I remembered you'd mentioned Ditropan on the Aussie boards, but got waylaid today sorting out car issues (my beloved '87 Laser was written off today after a ute hit me Saturday night - am so sad!!!) :(
I thought lowering the dose and seeing how I go might help - instead of taking 5 mg twice a day, taking 5mg just in the morning so it doesn't interfere as much with the Tofranil, as I think that was the problem... I started feeling on Saturday like I did 2 years ago before I started on Tofranil. I mightr need to up the dose of Tofranil but will speak to the uro about that.
You are so right, I need to give it a proper go. I didn't want to stop taking it at all but on Saturday I couldn't bear it anymore, I was hysterical and crying and just needed relief from the pain and the misery. I am going to start the Ditropan again tomorrow morning and see what happens - if I'm still really bad after a few days will give the uro a ring!
Thanks so much for the message, you've made me feel a lot better about it all. :grouphug: I just need to stick with it and see how I go.
11-22-2004, 12:57 AM
And thankyou everyone for your messages - was wondering if the Ditropan combined with Tofranil just overloaded my system, so dyno you could be spot on there!
As mentioned in my previous message am going to give it another go but only take 5mg per day, not 10.
Thankyou all :grouphug:
Powered by vBulletin® Version 4.2.0 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.